Ask a doctor

Muscle Spasm and Headache After Botox?

Had Botox injected 48 hours ago. I'm now having muscle spasms in different parts of my body. I also have a persistent headache. Is this normal?

Also, I went to a different person this time who injected Botox right above the bridge of my nose(right between the eyes). Is that a place where Botox should not be injected? Thanks!

Doctor Answers (2)

Botox

+2

Dear Aprice, a headache can occur after a botox injection but this has been show to be from the needle injury and not the Botox. The protein does not travel far and does not cause symptoms elsewhere. As long as it was Botox that was injected you should be fine. If your spams persist then return to your MD or if they worsen go the the ER.

With Warm Regards,

Trevor M Born MD


Toronto Plastic Surgeon
5.0 out of 5 stars 45 reviews

Not related to Botox

+1

First, yes in the glabellar region I usually do 5 sites on injection including one in the center at the top of the nose. This knocks out the procerus muscle.

As far as the muscle spasms and headache I can say with about 100% accuracy it's not related to the Botox. The Botox toxin stays very localized once injected. Think about it, if it went through your body your heart would stop. So I more suspect there are other issues. As someone who does a lot of different workouts I am familiar with muscle spams. And typically muscles will spasm for several reasons: not enough fluid, over use and most importantly lack of minerals such as potassium, magnesium and calcium. The headaches may also be related to the same issues.

Try some supplements for several days.

Christopher L. Hess, MD
Fairfax Plastic Surgeon
5.0 out of 5 stars 16 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.